Abonnement à la biblothèque: Guest
Portail numérique Bibliothèque numérique eBooks Revues Références et comptes rendus Collections
International Journal of Fluid Mechanics Research
ESCI SJR: 0.22 SNIP: 0.446 CiteScore™: 0.5

ISSN Imprimer: 2152-5102
ISSN En ligne: 2152-5110

Volumes:
Volume 46, 2019 Volume 45, 2018 Volume 44, 2017 Volume 43, 2016 Volume 42, 2015 Volume 41, 2014 Volume 40, 2013 Volume 39, 2012 Volume 38, 2011 Volume 37, 2010 Volume 36, 2009 Volume 35, 2008 Volume 34, 2007 Volume 33, 2006 Volume 32, 2005 Volume 31, 2004 Volume 30, 2003 Volume 29, 2002 Volume 28, 2001 Volume 27, 2000 Volume 26, 1999 Volume 25, 1998 Volume 24, 1997 Volume 23, 1996 Volume 22, 1995

International Journal of Fluid Mechanics Research

DOI: 10.1615/InterJFluidMechRes.v38.i2.20
pages 111-121

Non-Newtonian Fluid Flow around Ellipsoidal Particles

Yazan Taamneh
Department of Aeronautical Engineering, Jordan Univesity of Science and Technology, Irbid, Jordan

RÉSUMÉ

Steady axisymmetric laminar flow of incompressible power-law fluid around ellipsoidal particle is studied numerically. The power law index are ranged over 0.5 ≤ n ≤ 1.5 i. e., covering both shear-thinning and shear-thickening behavior. Numerical results are presented for an ellipsoid of axis ratio a/b = 2 and the limiting case of a sphere at various Reynolds number between 20 and 200. Special consideration is given to the effect of power law index on the skin friction coefficient, separation angles and drag coefficient. The streamline plots showing the nature of flow and the wake structure are presented. It was found that the total drag coefficient around the ellipsoid is strongly governed by the power law index as well as the Reynolds number. It was observed that the separation appears at lower power-law index (shear thinning) and disappear at higher power law index (shear thickening). Separation angels and drag coefficient for special case of a sphere was found to be in good agreement with previous experimental results and with the standard drag curve.


Articles with similar content:

SELF-SIMILAR AND LIMITING SOLUTIONS OF TURBULENT BOUNDARY LAYER EQUATIONS: CONDITIONS OF D'ALEMBERT'S PARADOX
TsAGI Science Journal, Vol.46, 2015, issue 3
Vladimir Victorovich Mikhailov, Nina Veniaminovna Samoilova
ESTIMATING THE FRICTION VELOCITY IN A TURBULENT PLANE WALL JET OVER A TRANSITIONALLY ROUGH SURFACE
TSFP DIGITAL LIBRARY ONLINE, Vol.8, 2013, issue
Donald J. Bergstrom, James D. Bugg, Noorallah Rostamy, David Sumner
FLOW PAST A POROUS SPHERE OF RADIALLY VARYING PERMEABILITY EMBEDDED IN ANOTHER POROUS MEDIUM
Special Topics & Reviews in Porous Media: An International Journal, Vol.8, 2017, issue 3
Vineet Kumar Verma, pawan kumar dixit
EFFECTS OF TURBULENCE INTENSITY AND INTEGRAL LENGTH SCALE OF A TURBULENT FREE STREAM ON FORCED CONVECTION HEAT TRANSFER FROM A CIRCULAR CYLINDER IN CROSS FLOW
International Heat Transfer Conference 6, Vol.5, 1978, issue
S. P. Sukhatme, N.R. Yardi
DYNAMIC RESPONSE OF CORRUGATION AND RIGID BOUNDARY SURFACE ON LOVE-TYPE WAVE PROPAGATION IN ORTHOTROPIC LAYERED MEDIUM
Journal of Porous Media, Vol.21, 2018, issue 12
Sanjeev Anand Sahu, Amares Chattopadhyay, Pradeep K. Saroj